|Birth control pills and HAART
Oct 24, 2004
| Response from Dr. Pierone
You do not need to stop birth control pills as you commence this antiretroviral regimen. There is a modest interaction with Sustiva that leads to an increase in the blood levels of estrogen in birth control pills and in the prescribing information they provide a disclaimer that barrier method of contraception (condoms, diaphragm) should also be used. Sustiva has been linked to birth defects in primate models so women of childbearing age that take Sustiva need to be very careful not to become pregnant. Hope this helps and good luck to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Giving Handjob Worried I Have HIV
- Itchy Red Spots After Kissing Stripper Sign Of HIV AIDS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Sore Throat After Receiving Head Worried I Have HIV
- After Treatment For Trichomoniasis How Should You Wait To Have Sex
- Can Mucous Is Anus Be An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.